Severe lack of concentration or focusing on anything.
I have Huntington's Disease, I am 39 male, don't have much symptoms of the twitching part of the brain, but suffer from more of the spacey headed feeling, lack of energy, lack of motivation, little to no concentration, inability to even think at times. I can still walk, talk, and function, but my wife helps me with comprehension of things that my mind always takes in the wrong way, and I get upset easily over...I am taking over the counter " Creatine " and order " Trehalose " for the neurological conditions I have that it is supposed to help with, so my mother says who is treating my fathers same symptoms. So, is there anything out there I can take that would help me to think more clearly, and pay attention to what I am doing daily? I have been put on these prescription drugs that had bad side effects for me already in the past years..." Dexedrine, Zoloft, Paxil, Wellbutrin, and some others I can't remember the names of..."
Hi todd5524, first off, thank you for checking out this HD forum and I hope you get some clarification. With regards to the medications, who is prescribing them? Psychiatrist? PCP? or Neurologist? I just want to make sure who ever is prescribing them is aware and educated on HD and how it affects the brain. The medications you listed that give off bad side effects are common but are known to be strong. Sometimes it take a few weeks to a few months for the body to adjust to the new chemical and for the side effects to decrease however, sometimes the drug can be worse than the disease. Aside from the side effect, did you notice a positive difference? Did any particular medication help more than the other? Even though many people benefit from medications, there are also therapeutic ways to ease certain symptoms. The creatine is known to help a lot of people who have HD. This is because the HD brain loses a lot of protein which causes a lot of the symptoms. Many people with HD will increase their protein and healthy fat intake to keep the neurons sustained as best as possible. This could be affecting your ability to think clearly and pay attention. Speak with your HD medical team (hopefully you see a medical professional specializing in HD) to see what vitamins and food you can start to incorporate into your diet. I know it may sound silly, but my uncle who has late stage HD, is still very cognitively aware because of the healthy fats and vitamins his wife feeds him. Although HD is different for each individual, one common thread is that the brain loses a lot of protein which depending on where in the brain it is affecting, you will experience symptoms. I hope this kind of helps and I encourage you (if you haven't already) to see what HD resources are available to you in your community. Feel free to visit HDSA.org which may be a good source for other questions you may have. Please contact me if you have any other questions. Good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.